Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 01, 2014, 09:58:33 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 632639
  • Total Topics: 47922
  • Online Today: 263
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Weight gain in the chest region since meds  (Read 1961 times)

0 Members and 1 Guest are viewing this topic.

Offline camille07

  • Member
  • Posts: 570
Weight gain in the chest region since meds
« on: May 08, 2009, 09:09:23 PM »
Hello-

My combo is norvir, reyataz and truvada.  I have two issues.  First is that I started my meds in December.  I had a VL around 15k and cd4 335.  I'm undetectable now, but my last cd4 was 179???  The doctor thinks it's because the lab let the specimen sit too long.  If that's not the case, how any one had this happen where the cd4 drops after the meds begin.  I had a resistance test and I'm resistant to any drug in this combo.

My other question is regarding larger breasts.  My bra size has gone up one cup.  Its not more weight, in general, and it's not back fat.   Has anyone male or female ever experience this as a side affect?

Thanks,

Camms

Offline J.R.E.

  • Member
  • Posts: 7,099
  • Joined Dec-2003 Living positive, since 1985.
Re: Weight gain in the chest region since meds
« Reply #1 on: May 09, 2009, 08:03:10 AM »
Camms,

I gained a lot more weight in the chest and around  underarm area. Also in the back, and weight came back very fast in those areas, after starting on meds. But I really needed that weight back as I lost 30 pounds of all this back in 2003.  Are you doing anykind of upper body exercises? to try to keep yourself toned up. As far as the CD4 count, did the doctor decide to reorder that particular test for you and get the proper results?


Ray
Current Meds ; Viramune, Epzicom, 40mg of simvastatin, 12.5mg of Hydrochlorothiazide.
Metoprolol tartrate 25mg



http://forums.poz.com/index.php?topic=40802.0

http://forums.poz.com/index.php?topic=45159.0

http://forums.poz.com/index.php?topic=39722.msg495621;topicseen#msg495621

http://forums.poz.com/index.php?topic=46806.0

http://forums.poz.com/index.php?topic=39414.msg491701#msg491701


 In October of 2003, My t-cell count was 16, Viral load was over 500,000, Percentage at that time was 5%. I started my first  HAART regimen  on October 24th,03.

 As of 6/4/14,  t-cells are at 423, Viral load <40

 Current % is at 13% 

  
 62 years young.

Offline camille07

  • Member
  • Posts: 570
Re: Weight gain in the chest region since meds
« Reply #2 on: May 09, 2009, 04:57:14 PM »
My doctor did reorder the test.  Which I should have the results on Monday.
I was working out for the past few years and then at the end of November I stopped.  As soon as I started my meds, in December,  I noticed the difference. 

I have started working out this past week.  I think that will make a difference.

Camms.

Offline FMHammyJ

  • Member
  • Posts: 10
Re: Weight gain in the chest region since meds
« Reply #3 on: May 11, 2009, 12:14:24 AM »
Camms: I am on the same combo,and yes I have noticed an increase in the size of my breasts(moobs)...now that could be a result of the drugs,my lack of working out, or simply my age(Im 49) but I suspect it is a combination of all three....I have been having heart problems,so my doc dropped the abacavir I was taking as well. I hope if my tests are fine, I can go back to the gym.....Summer is coming!......Cheers, HammyJ               ner !is c

Offline Dwayn20

  • Member
  • Posts: 374
  • dbscooter0@gmail.com
Re: Weight gain in the chest region since meds
« Reply #4 on: May 11, 2009, 01:07:20 AM »
Been Positive for twenty years in the last two years have gain almost 50 pounds. My boyfriend who is negative lost that much weight working in a warehouse it didn,t go very far I found it.my normal weight was 145 now weight 193 . I dislike getting on the scale a the doctors office.
Scooter

Offline Tempeboy

  • Member
  • Posts: 356
  • Like St Francis of Assisi I am wedded to Poverty
Re: Weight gain in the chest region since meds
« Reply #5 on: May 11, 2009, 03:30:55 AM »
Hey Camille,

The protease inhibitors that you are taking are known to cause the changes that you mention - whether or not you excercise.  This group of drugs is also associated with changes in blood lipids and increased risk of heart disease.

There are other options available like some of the newer drugs - but they usually need to be taken twice a day.  Isentress is looking good in terms of weight/lipid/heart type side effects.

Are you able to discuss with your doc?

cheers
Roughly roundabout somewhere in the eighteenth or nineteenth century, Sodomite begat Homosexual out of moral, medical and legal models, bequeathing him Identity, who inbred with Nuclear Family and Industrialism to spawn Homophobia.

Dean Kiley

Offline camille07

  • Member
  • Posts: 570
Re: Weight gain in the chest region since meds
« Reply #6 on: May 11, 2009, 02:58:14 PM »
Hello-

I got my cd4 count today, the repeated test last week.  I'm at 409, as opposed to, 179.


There are other options available like some of the newer drugs - but they usually need to be taken twice a day.  Isentress is looking good in terms of weight/lipid/heart type side effects.



I was afraid of that.  I am part of a 11 month study, which is up in next fall.  My lipids are still in check, but as I mentioned before I'm not liking the change in my body.    I was also suspecting that something was up regarding the meds because I eat a very good diet.  I will talk to my doctor on the next visit.

Thank you,

Camms

Offline J.R.E.

  • Member
  • Posts: 7,099
  • Joined Dec-2003 Living positive, since 1985.
Re: Weight gain in the chest region since meds
« Reply #7 on: May 11, 2009, 04:31:29 PM »
Hello-

I got my cd4 count today, the repeated test last week.  I'm at 409, as opposed to, 179.

Camms

Good numbers Camms !!  I wish there was there more I could tell you, but I have never been on your regemin, except for the Viread portion of Truvada.

Ray
Current Meds ; Viramune, Epzicom, 40mg of simvastatin, 12.5mg of Hydrochlorothiazide.
Metoprolol tartrate 25mg



http://forums.poz.com/index.php?topic=40802.0

http://forums.poz.com/index.php?topic=45159.0

http://forums.poz.com/index.php?topic=39722.msg495621;topicseen#msg495621

http://forums.poz.com/index.php?topic=46806.0

http://forums.poz.com/index.php?topic=39414.msg491701#msg491701


 In October of 2003, My t-cell count was 16, Viral load was over 500,000, Percentage at that time was 5%. I started my first  HAART regimen  on October 24th,03.

 As of 6/4/14,  t-cells are at 423, Viral load <40

 Current % is at 13% 

  
 62 years young.

Offline Winiroo

  • Member
  • Posts: 2,082
  • Positive since 1991
Re: Weight gain in the chest region since meds
« Reply #8 on: May 11, 2009, 09:50:40 PM »
I have heard of other people getting large boobs from the meds. Unfortunately for me I have not had that happen. LOL

I have noticed the small of my back is more fatty. Like a little pad above my rump.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.